Location: Minnesota, just moved from California where I lived my whole life.
Re: anyone on TRILIPTAL??
Your message wasn't very clear. I am on Trileptal. But anything that I have experienced wont necessarily have any similarity to what you are experiencing. Everyone is different in how their bodies respond to medications, and how long it takes to feel the effects of the meds. If you let me know exactly what your question is, I will try and help you figure it out. It took me a while to get stabilized after I started taking trileptal. I was rapid-cycling for the first couple of weeks.
I was on Trileptal. I got neasuea, swollen legs, feelings of a washed out feeling! The reason I found out later was my sodium was getting lower & lower! Just keep track of side effects! Other than that I felt it helped!
Hi. Trileptal is the "cleaned up" version of Tegretal. (Extra O2 molecule gets rid of the strange blood SE that Tegretal has).
You could have rapid cycled on it because of the Lamictal. When mixing Lamictal and Trileptal: it is suggested to increase the Lamictal dose. Just like mixing Lamictal with Depakote, the Depakote dose has to be decreased. Not sure how; but Lamictal just doesn't play nice with those two drugs. BUT they ARE good combos, your doc just needs to adjust the dose.
I found Trileptal helped with mania some and the Lamictal seemed to help a bit with my rapid cycling and depression.
The SE of the sodium as mentioned by another member is the biggie for some. Other wise, if you don't get the sodium thingie(thingie IS a medical term, LOL) or the nausea or the tiredness... weight neutral =hooray!!
(Ugh what SE we will put up with for some stability )
~PB To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Last edited by pookeybear; 04-15-2005 at 06:48 AM.
i'm not bipolar though. I am schizophrenic. Back then, the doctors were trying to rule out bipolar disorder in me, so they put me on trileptol. It had noll effect on me, of coarse, since im not bipolar, but the good thing was, it didn't have any bad effects.
..from what i've heard and experienced from it, it doesn't cause any weight gain, and i dont remember having any other side effects from it.
Trileptal has been my miracle drug! I have tried them all and yes, this drug is the new and greatly improved version of parent drug, Tegretol. Its very expensive and so effective for me. Novartis is the manufacturer and I am so happy to have found the #1 drug for me. Yes, low sodium is a problem...I eat lots of hard, too salty pretzels as per my doctor and I feel better. Other drugs have been added here and there, but this is my main anti-Bipolar drug and for me, its non-negotiable!!!!!!
I started Triliptal 11/07/06. I have never taken a medication like this before. I had a Grand-mal seizure on 10/9/06 first time in my life at 34 ;I was shocked!! Then I had an EEG and the doctor tells me that I have a seizure disorder and to take Triliptal. Well, long story short, I have had no side effects (yet) and I am at the highest dose that the doctor wanted to build me up to. 1200mg per day, and I am still having seizures, actually they have slowed but none the less still coming. I have read several message boards and mostly I see that people take it for bi-polar disorder. I cannot drive until I am seizure free for 6 months. Does anyone know why the Triliptal isn't working because my doctor is blowing me off telling me to wait, I am a mother of 4 and married to an active duty military member. I can't sit and wait for something to MAYBE work later!!! My husband leaves for long periods of time and I have to take kids to school and food shopping and live where there is no family or help!!! Any suggestions that anyone could offer would be appreciated.
My son was up to 1800 mg of Trileptal for bipolar. He tolerated it very well (no side effects), but it was not effective for his bipolar. I've heard good things about it as an anti-seizure med. Any reason why your doctor doesn't want to go higher in the dosage? My son was on the 1800 mg. of Tripleptal PLUS several other meds.
HI...just wondering as I have seen two posts in here on the subject...when my daughter first started her trileptal a couple of years ago, she too was on the very lowest edge of "normal" with her sodium range. She had pitting edema in her legs that the docs thought was due to something else...actually she was tested for cushings because of a bunch of other stuff. But....my question....will low sodium actually cause this swelling stuff? I thought a person would have to have high sodium, which would seem to make you retain fluid? This is interesting info...never seen reference to the swelling stuff being related to the trileptal before.
I've been on triliptal for asbout 4 or 5 years. I was taking 1200mg but have been dropped down to 600mg. I also take lamictol, abilify and cytomel. I have had no problems with either the triliptal or abilify, ever.